MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40012
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection of the subject stent was returned together with an xt-27 microcatheter, and the subject stent was found to be deployed.Additionally, the sdw (stent delivery wire) was found to be kinked/bent as the subject stent was found to be slightly deformed with frayed edges.The introducer sheath was not returned.The xt-27 microcatheter was inspected and no anomaly was noted, it was found to be intact.Functional inspection was unable to perform as the returned subject stent was found to be deployed.The reported complaint was confirmed based on analysis.The subject stent failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the subject surpass evolve stent device was prepared as per the dfu, the stent delivery system was flushed with saline prior to use.Continuous flush was maintained throughout the procedure, it¿s unknown how torturous was the patient¿s anatomy.While the introducer sheath was seated at the hub, the rhv (rotating hemostatic valve) was opened enough to allow passage of the device through without damage.The introducer sheath was properly inserting all the way into the microcatheter prior to transfer and there was no resistance encountered when advancing the system through the microcatheter during initial advancement, only during re-sheathing.The same microcatheter was not used to complete the procedure, it was switched out for a fresh one.Based on the additional information it appears the physician had no issues advancing the subject stent initially, but issues occurred while attempting to recapture the subject stent back into the microcatheter during deployment in the patient.Product analysis found the subject stent had been deployed from the surpass evolve flow diverter system.This indicates the subject stent had been deployed too far out of the microcatheter to allow the stent to be re-captured, i.E.The resheath marker had been advanced beyond the microcatheter marker band, which is effectively a full deployment and the re-sheath pad is no longer effective at this point, and re-capture is not possible.An xt-27 microcatheter was returned with the fds (flow diverter system).The xt-27 microcatheter was inspected and no anomaly was noted.The subject stent was slightly deformed with frayed edges and the sdw was kinked at the distal end.The introducer was not returned for analysis.An assignable cause of procedural factors will be assigned to as reported and the as analyzed as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject device was returned for analysis and discovered that the subject stent was deployed prematurely during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
SURPASS EVOLVE 4.0MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13423985
Report Number3008881809-2022-00046
Device Sequence Number5304237
Product Code OUT
UDI-Device Identifier07613327386516
UDI-Public07613327386516
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model NumberFDS40012
Device Catalogue NumberFDS40012
Device Lot Number22576179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XT-27 MICROCATHETER (STRYKER)
Patient SexUnknown